| Model Number |
G44128 |
| Medical Device Problem Codes |
Crack (1135); Leak/Splash (1354)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the blue lumen of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter leaked following the collection of central line blood cultures.The attempts to flush the line using both a new clave and without a clave were unsuccessful.The source of the leak was identified as a small hole or crack in the blue lumen.The device was removed from the patient per the medical team's recommendation.At this time, no adverse effects for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
Additional Manufacturer Narrative
C1 - # 3 name and strength: rifampicin/minocycline hcl 1000g/kg.D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray d4 - catalog #: c-utlmy-701j-rsc-abrm-hc-fst-a-rd e1 - title: clinical nurse leader h3 - device evaluated by mfg?: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b2, b3, b5, d6a, d6b, d9 - date returned to mfg.H3 - device evaluated by mfg.: device returned, but device evaluation is not yet complete.Correction: b1, h1, h6 - annex e & f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
In additional information received on 01apr2025, it was reported that the complaint device was placed in the patient on (b)(6) 2025.Due to a crack in the lumen found on (b)(6) 2025, the complaint device was removed from the patient and replaced with a new device.The patient needed assistance to get to into a chair next to the bed and was unable to walk around the room or unit.No other adverse effects have been reported.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Correction: annex a.Investigation ¿ evaluation: it was reported that the blue lumen of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter leaked following the collection of central line blood cultures.The complaint device was placed in the patient on (b)(6) 2025.Due to a crack in the lumen found on (b)(6) 2025, the complaint device was removed from the patient and replaced with a new device.The patient needed assistance to get to into a chair next to the bed and was unable to walk around the room or unit.The attempts to flush the line using both a new clave and without a clave were unsuccessful.The source of the leak was identified as a small hole or crack in the blue lumen.No other adverse effects have been reported.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.Upon visual inspection, it was noted the device was cracked.A functional test of the device confirmed leakage at the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum ventral venous catheter minocycline/rifampin antibiotic impregnated power injectable", packaged with the device contains the following in relation to the reported failure mode: warnings ¿the safe and effective use of central venous catheters with power injector pressures (safety cut-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10ml/sec.Do not exceed the maximum flow rate of 10ml/sec.Exceeding the maximum flow rate of 10ml/sec may result in catheter failure and/or catheter tip displacement.Failure to ensure patency of the catheter prior to power injection studies my result in catheter failure.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.¿ precautions ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ instructions for use power injection procedure ¿6.Conduct study using the power injector, making sure not to exceed the maximum flow rate of 10ml/sec or pressure limit safety cut-off of 325 psi for the catheter.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of the investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.A capa was previously opened to further investigate this failure mode.Investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication (such as fluids remaining on the hub) during application of external components may further contribute to over-engagement by introducing additional forces to the hub.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.